MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3-4-3D-ES
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported the physician information could not be provided due to restriction by privacy regulations.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the coil detached early and deviated from the aneurysm.The patient was undergoing treatment for an unruptured, saccular aneurysm located in the internal carotid-posterior communicating (i c-pcom) aneurysm.The max diameter was 5mm, and the neck diameter was 4mm.The patient's blood flow was normal, and the vessel tortuosity was moderate.It was reported that when the fourth coil was placed there was a slight deviation from the outside of the aneurysm.Insertion was completed after inserting and removing it twice.The coil was appropriately detached with a detacher, but when the delivery pusher was pulled out, it was suspected to be stretched.The microcatheter was also removed on the assumption that something remained in the microcatheter; however, the third coil deviated from the aneurysm so it was collected with a snare.There was coil damage/early detachment.No additional medical/surgical interventions were needed.There was no damage to the delivery pusher, and there had been no resistance during delivery.The coil had been repositioned twice, and no detachment attempts were made.The pusher was not rotated inside the patient's body.A continuous flush had been administered. the patient did not experience any injury.The devices were prepared according to the instructions for use (ifu).Ancillary devices include a headway 17 microcatheter and a chikai 14 guidewire.Additional information received indicated both coils (apb-2-3-3d-es and apb-3-4-3d-es) were removed from the patient.Only the apb-2-3-3d-es coil detached early.There were no issues observed during preparation or insertion that would have contributed to the event.Refer to manufacturer report 2029214-2021-01046 for details pertaining to the related reportable event.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key12439557
Report Number2029214-2021-01126
Device Sequence Number14331787
Product Code KRD
UDI-Device Identifier00847536021228
UDI-Public00847536021228
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2023
Device Model NumberAPB-3-4-3D-ES
Device Catalogue NumberAPB-3-4-3D-ES
Device Lot Number221070142
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2021
Initial Report FDA Received Date09/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1